Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at May 23, 2015, 2:19 PM MDT for Otero County, Colorado. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2015, 2:19 PM MDT (20:19 UTC)
- Expired
- May 23, 2015, 5:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:21 PM MDT | FLASH FLOOD | Swink, CO | UNDERPASS ON HIGHWAY 50 IN SWINK FLOODED WITH ABOUT 12 INCHES OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
972
WGUS55 KPUB 232019
FFWPUB
COC089-232315-
/O.NEW.KPUB.FF.W.0012.150523T2019Z-150523T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 515 PM MDT
* AT 217 PM MDT...THE PUBLIC REPORTED FLOODING OCCURRING ON HIGHWAY
50 IN SWINK. A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS MOVING
ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SWINK AND LOCATIONS NORTH OF SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367
$$
283 follow-up statements
494 WGUS75 KPUB 232052 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT SAT MAY 23 2015 COC089-232315- /O.CON.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO CO- 252 PM MDT SAT MAY 23 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL OTERO COUNTY... AT 249 PM MDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE UNDERPASS ON HIGHWAY 50 IN SWINK WAS FLOODED FROM HEAVY RAIN THAT OCCURRED EARLIER. FLOODING AS A RESULT OF THE STORMS EARLIER WILL CONTINUE IN SWINK AND IN LOCATIONS NEAR SWINK. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SWINK AND LOCATIONS IN THE VICINITY OF SWINK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367 $$ 28
080 WGUS75 KPUB 232136 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 336 PM MDT SAT MAY 23 2015 COC089-232315- /O.CON.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO CO- 336 PM MDT SAT MAY 23 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR CENTRAL OTERO COUNTY... FLOODED ROADWAYS WILL CONTINUE IN SWINK AND SURROUNDING AREAS THROUGH AT LEAST 5 PM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SWINK AND SURROUNDING LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367 $$ 28
677 WGUS75 KPUB 232255 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 455 PM MDT SAT MAY 23 2015 COC089-232305- /O.CAN.KPUB.FF.W.0012.000000T0000Z-150523T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OTERO CO- 455 PM MDT SAT MAY 23 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL OTERO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A SIGNIFICANT THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3804 10355 3790 10357 3798 10370 3808 10367 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:11 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 23, 1:11 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 111 PM MDT SAT MAY 23 2015 .UPDATE... ISSUED AT 111 PM MDT SAT MAY 23 2015 UPDATED FOR TORNADO WATCH ISSUANCE. UPDATE ISSUED AT 510 AM MDT SAT MAY 23 2015 UPDATED TO ADJUST POPS OVER THE SOUTHEASTERN PLAINS FOR THIS MORNING. RADAR HAS FILLED IN NICELY WITH A BROAD AREA OF LIGHT PRECIPITATION AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST OF A TRINIDAD TO HASWELL LINE. LIGHT RAIN IS MOST LIKELY FALLING OVER MOST OF THIS AREA...HOWEVER BRIEF HEAVY DOWNPOURS AND PEA SIZE HAIL MAY BE FALLING OUT OF STRONGER CORES. MOZLEY && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 358 AM MDT SAT MAY 23 2015 ...SEVERE WEATHER EXPECTED THIS AFTERNOON... INGREDIENTS ARE COMING TOGETHER SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE EASTERN PLAINS. CURRENTLY...A LARGE UPPER LEVEL LOW PRESSURE CENTER IS CURRENTLY SITTING OVER SOUTHERN UTAH WITH ENERGY MOVING NORTHWARD OUT OF NEW MEXICO AND INTO SOUTHERN COLORADO. SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND EAST OF THE SANGRE DE CRISTO MOUNTAINS...FROM NEAR SAN LUIS...NORTHEAST TO COLORADO CITY. LIGHT TO MODERATE RAINFALL...AND PEA SIZE HAIL ARE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. AN MCS OF NORTHEASTERN NEW MEXICO IS MOVING NORTHEAST AND WILL CLIP OUR FAR SOUTHEASTERN ZONES THROUGH 8 AM. TEMPERATURES HAVE BEEN MILD OVERNIGHT WITH 50S ACROSS THE REGION. TODAY...VERY DYNAMIC SET UP FOR LATE THIS MORNING THROUGH THIS EVENING. THE UPPER LEVEL LOW WILL SLOWLY DRIFT NORTHWARD ACROSS UTAH SENDING A STRONG WAVE OF ENERGY NORTH ACROSS COLORADO. MODELS IN VERY GOOD AGREEMENT WITH EXPECTED FORECAST EVOLUTION. EXPECT CONTINUED SHOWER AND ISOLATED THUNDERSTORM ACTIVITY THIS MORNING OVER THE MOUNTAIN AREAS AND ADJACENT PLAINS. HEAVIER SHOWERS AND THUNDERSTORMS WILL MOVE NORTH OUT OF NEW MEXICO AND ACROSS BACA/PROWERS COUNTIES THIS MORNING CLEARING INTO KANSAS AROUND 8 AM. AS THE MORNING PROGRESSES...A DRYLINE IS FORECAST TO DEVELOP AS DRIER AIR WRAPPING AROUND THE MAIN UPPER LOW MOVES INTO SOUTH CENTRAL COLORADO. HIGH-RES MODELS HAVE THE DRYLINE SETTING UP FROM NEAR FOUNTAIN...SOUTHEAST TOWARD KIM BY 11 AM AND CONVECTION RAPIDLY DEVELOPING THROUGH NOON. MOISTURE AHEAD OF THE DRYLINE IS DEEP WITH DEWPOINTS IN THE MID 50S AND CAPE VALUES ARE EXPECTED TO REACH IN THE 1500-2000 J/KG RANGE ALONG AND AHEAD OF THE DRYLINE THIS AFTERNOON. SHEAR IS ALSO QUITE STRONG...AROUND 6 KTS THROUGH 6 KM. THIS SHOULD ALLOW FOR STRONG ROTATING UPDRAFTS WITH CELLS THAT FIRE ALONG THE DRYLINE. THE MAIN THREATS WILL BE LIGHTNING ALONG WITH HAIL LARGER THAN ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL. GIVEN THE SHEAR PROFILES...THERE WILL BE A TORNADO THREAT. MODELS ALL HAVE THE GREATEST THREAT FOR SEVERE WEATHER NORTH AND EAST OF A PUEBLO TO KIM LINE...AND SEVERAL OF THE HIGH-RES MODEL SOLUTIONS...HRRR/RAP/NAM 4KM...SHOW SUPERCELL DEVELOPMENT NEAR COLORADO CITY AND LIFTING NORTHEAST ACROSS PUEBLO AND INTO LINCOLN COUNTY. IN ADDITION TO THE LARGE HAIL AND TORNADO THREAT...HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. ALREADY SATURATED GROUND CONDITIONS AND RIVERS/STREAMS RUNNING HIGH COULD LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING ACROSS ALL OF THE REGION. IF YOU ENCOUNTER FLOODING ON ROADWAYS...REMEMBER...TURN AROUND...DON'T DROWN. ACROSS THE MOUNTAINS...SHOWERS WILL CONTINUE THROUGH THE DAY. PEA SIZE HAIL IS LIKELY WITH THUNDERSTORMS THAT DEVELOP AND LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING...ESPECIALLY ON BURN SCARS. SNOW WILL REMAIN CONFINED TO ABOVE 10 KFT WITH AN INCH OR TWO POSSIBLE THROUGH THIS AFTERNOON. TONIGHT...THE UPPER LOW OVER UTAH WILL CONTINUE INTO WYOMING WITH A TROUGH STRETCHING TO THE FOUR CORNERS REGION. DRY AIR WRAPPING AROUND THE LOW WILL CONTINUE TO SPREAD ACROSS THE EASTERN PLAINS THIS EVENING LIFTING THE THUNDERSTORM ACTIVITY NORTH AND EAST THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE THIS EVENING...GENERALLY NORTH OF HIGHWAY 50 AND CLEAR THE AREA BY MIDNIGHT. SHOWER ACTIVITY WILL CONTINUE ACROSS THE MOUNTAINS WITH INCREASING COVERAGE LATE TONIGHT INTO SUNDAY MORNING AS THE NEXT WAVE MOVES INTO WESTERN COLORADO AROUND THE UPPER LOW. SNOW LEVELS WILL REMAIN HIGH...WITH A FEW INCHES POSSIBLE ABOVE 9 KFT BY SUNDAY MORNING. MOZLEY .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 358 AM MDT SAT MAY 23 2015 ...ACTIVE PATTERN TO CONTINUE... UPPER LOW WILL TRACK ACROSS NORTHERN COLORADO ON SUNDAY. THIS TRACK WILL FAVOR THE CENTRAL MOUNTAINS AND PIKES PEAK REGION WITH THE BEST PRECIPITATION CHANCES...FALLING AS RAIN SHOWERS AT THE LOWER ELEVATIONS AND SNOW ABOVE 9000 FEET. THUNDERSTORMS WILL BE MIXED IN WITH MOST OF THE ACTIVITY DIURNALLY DRIVEN...OCCURRING DURING THE AFTERNOON AND EVENING HOURS. YET ANOTHER WAVE WILL DROP SOUTHEAST ACROSS THE AREA MONDAY AFTERNOON AND EVENING FOR AN ENCORE PERFORMANCE. ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS...THUNDERSTORMS...AND SNOW ABOVE 9000 FEET IS EXPECTED. A SHORTWAVE RIDGE WILL MOVE OVER THE AREA TUESDAY AND WEDNESDAY. HOWEVER...THE MODELS ARE CERTAINLY NOT KILLING ALL OF THE AFTERNOON AND EVENING SHOWER AND STORM THREAT. THEY DO TEND TO KEEP MOST OF THE ACTIVITY OVER AND NEAR THE MOUNTAINS THESE 2 DAYS...BUT THERE IS STILL SOME ACTIVITY INDICATED TO MOVE EAST ACROSS THE PLAINS...ESPECIALLY NORTH OF HIGHWAY 50...AND PARTICULARLY ALONG THE PALMER DIVIDE. THURSDAY AND FRIDAY ARE PRETTY QUESTIONABLE RIGHT NOW. OLD RUNS HAD ANOTHER CLOSED LOW CIRCULATION PASSING EAST ACROSS COLORADO DURING THE PERIOD PULLING SUBSTANTIAL SOUTHERN MOISTURE UP INTO THE REGION. HOWEVER...THE 06Z RUN OF THE GFS JUST IN NOW SHOWS A PROGRESSIVE WESTERLY FLOW...WITH NO CLOSED CIRCULATION. THE END RESULT IS MUCH LESS WIDESPREAD PRECIPITATION FROM THURSDAY AFTERNOON THROUGH FRIDAY. THERE IS STILL CONVECTION INDICATED THURSDAY AFTERNOON BUT MAINLY OVER THE MOUNTAINS AND FAR SOUTHEAST PLAINS. THEN ON FRIDAY...A WEAK WAVE BRINGS A STRONG COLD FRONT DOWN THROUGH THE EASTERN PLAINS...GENERATING LOW LEVEL UPSLOPE FLOW...WITH CONVECTION DEVELOPING BEHIND THE FRONT ALONG THE PALMER DIVIDE DURING THE AFTERNOON. FINALLY ON FRIDAY NIGHT...THE PRECIPITATION SPREADS SOUTHWARD...ENCOMPASSING ALL OF THE EASTERN SLOPES AND PLAINS. INTERESTING CHANGE FROM EARLIER RUNS. COULD BE JUST A FLUKE OF THE INTERMEDIATE 06Z RUN. WE WILL SEE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1129 AM MDT SAT MAY 23 2015 SHOWERS AND TSTMS WILL BE POSSIBLE IN THE VCNTY OF THE TAF SITES INTO THE EVENING HOURS. LOW STRATUS WILL CONTINUE TO CAUSE MVFR OR LOW VFR CONDITIONS AT KCOS AND KPUB UNTIL EVENING...WITH VFR CONDITIONS THEREAFTER. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 SHORT TERM...MOZLEY LONG TERM...LW AVIATION...28
Hazardous weather outlook, May 23, 11:52 AM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1152 AM MDT SAT MAY 23 2015 COZ058>089-093>099-241800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1152 AM MDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME SEVERE...ESPECIALLY NORTH AND EAST OF A PUEBLO TO KIM LINE. HAIL LARGER THAN ONE INCH IN DIAMETER...LIGHTNING...HEAVY RAINFALL AND TORNADOES ARE POSSIBLE WITH THIS THUNDERSTORM ACTIVITY. ANY STORMS THAT PRODUCE HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. RUNOFF FROM STORMS COULD ALSO LEAD TO FURTHER RIVER AND STREAM FLOODING. SEVERE THUNDERSTORMS ARE FORECAST TO SHIFT NORTH AND EAST ACROSS THE PLAINS THROUGH THIS EVENING...CLEARING THE AREA BY MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS THROUGH TONIGHT. PEA SIZE HAIL AND LIGHTNING WILL BE THE MAIN THREATS. IN ADDITION...LIGHT TO MODERATE SNOWFALL IS EXPECTED ON AREA PEAKS...GENERALLY ABOVE 10000 FEET...WITH A FEW INCHES POSSIBLE BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000 FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE MOUNTAINS...DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THURSDAY AND FRIDAY WILL SEE THE POTENTIAL FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HOWEVER...THIS IS HIGHLY UNCERTAIN AT THIS TIME AS SOME OF THE LATEST MODELS RUNS HAVE TRENDED TOWARD DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO. 28/28
In the hours before
Special weather statement, May 23, 12:12 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1212 PM MDT SAT MAY 23 2015 COZ086-231900- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1212 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO COUNTY UNTIL 100 PM MDT... AT 1212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BLENDE...OR 11 MILES SOUTHEAST OF PUEBLO...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONE...PUEBLO DEPOT AND AVONDALE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3808 10448 3817 10459 3842 10434 3824 10409 TIME...MOT...LOC 1812Z 220DEG 21KT 3813 10449 SR
Special weather statement, May 23, 12:22 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1222 PM MDT SAT MAY 23 2015 COZ084-085-231900- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 1222 PM MDT SAT MAY 23 2015 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... A WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Special weather statement, May 23, 12:34 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1234 PM MDT SAT MAY 23 2015 COZ086-088-093-094-231915- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1234 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS... SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 115 PM MDT... AT 1234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TYRONE...OR 24 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THATCHER...DELHI AND TYRONE. LAT...LON 3742 10444 3784 10419 3762 10373 3733 10427 TIME...MOT...LOC 1834Z 229DEG 26KT 3746 10425 SR
Local storm report, May 23, 1:20 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 11 SW FOWLER 38.00N 104.15W
05/23/2015 M0.88 INCH PUEBLO CO TRAINED SPOTTER
&&
MNLocal storm report, May 23, 1:59 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 5 NW LA JUNTA 38.03N 103.61W
05/23/2015 OTERO CO STORM CHASER
&&
28Special weather statement, May 23, 2:00 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SAT MAY 23 2015 COZ081>083-085-232045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PIKES PEAK ABOVE 11000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 200 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER... SOUTHWESTERN EL PASO AND NORTHEASTERN FREMONT COUNTIES UNTIL 245 PM MDT... AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANON CITY...OR 27 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...FORT CARSON...CANON CITY AND PENROSE. LAT...LON 3840 10511 3853 10528 3888 10497 3870 10471 TIME...MOT...LOC 2000Z 220DEG 20KT 3853 10514 PGW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| May 23, 12:06 PM MDT | Areal Flood Advisory | PUB | El Paso | 114 min |
| May 23, 12:12 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| May 23, 12:34 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| May 23, 12:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 47 min |
| May 23, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 36 min |
| May 23, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Pueblo | 38 min |
| May 23, 1:35 PM MDT | Tornado Warning | PUB | Bent, Otero | 25 min |
| May 23, 2:00 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| May 23, 2:24 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa, Otero | 3 hr |
| May 23, 4:37 PM MDT | River Flood Warning | PUB | Crowley, Otero | 32 hr |
| May 23, 4:58 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 47 min |
| May 23, 5:38 PM MDT | Special Weather Statement | PUB | Prowers | 82 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.